Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 40, NWS Raleigh, NC

August 27, 2008Davidson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 27, 2008, 4:27 AM EDT for Davidson County, North Carolina. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2008, 4:27 AM EDT (08:27 UTC)
Expired
Aug 27, 2008, 8:30 AM EDT
In force
4 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Davidson County, NC

The radar

The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:30 AM EDTFLASH FLOODLexington, NCARTHUR DRIVE AND WASHINGTON AV THREE FEET OF WATER ON ROAD
Aug 27, 5:37 AM EDTFLASH FLOOD2 N Lexington, NCWINSTON ROAD AND BUSINESS 70 AND 29 IMPASSABLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 270827
FFWRAH
NCC057-271230-
/O.NEW.KRAH.FF.W.0040.080827T0827Z-080827T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
427 AM EDT WED AUG 27 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 830 AM EDT

* AT 417 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN SOUTH OF DAVIDSON COUNTY....MOVING NORTH.

* LOCATIONS THREATENED WITH FLOODING INCLUDE THOMASVILLE AND
  LEXINGTON.

HEAVY RAINS SOUTH OF DAVIDSON COUNTY ARE MOVING TO THE NORTH. HEAVY 
RAINS MAY PRODUCE TWO TO THREE INCHES OF RAIN IN ONLY ONE TO TWO 
HOURS. EXTENDED HEAVY RAINS WILL OCCUR ALONG THE YADKIN RIVER BEFORE 
5 AM AND SPREAD NORTH OVER THE NEXT HOUR OR TWO.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

LAT...LON 3579 8046 3584 8037 3597 8036 3598 8035
      3601 8005 3556 8006 3551 8007 3552 8017
      3572 8032

$$

14
2 follow-up statements
000 
WGUS72 KRAH 271036
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
636 AM EDT WED AUG 27 2008

NCC057-271230-
/O.CON.KRAH.FF.W.0040.000000T0000Z-080827T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-
636 AM EDT WED AUG 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR
DAVIDSON COUNTY...

AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ADDITIONAL RAINS APPROACHING DAVIDSON COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMASVILLE 
AND LEXINGTON.

SOME ROADS MAY BE IMPASSABLE. THE ADDITIONAL RAINS EXPECTED THROUGH 
8 AM THIS MORNING MAY CAUSE ADDITION ROADS TO BE COVERED WITH WATER 
AND PERHAPS BECOME IMPASSABLE. SOME CREEKS AND STREAMS MAY EXCEED 
THEIR BANKS WITH THESE ADDITIONAL RAINS. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT WEDNESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3579 8046 3584 8037 3597 8036 3598 8035
      3601 8005 3556 8006 3551 8007 3552 8017
      3572 8032

$$

14
000 
WGUS72 KRAH 271231
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
831 AM EDT WED AUG 27 2008

NCC057-271239-
/O.EXP.KRAH.FF.W.0040.000000T0000Z-080827T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-
831 AM EDT WED AUG 27 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 AM EDT FOR DAVIDSON
COUNTY...

ONLY SCATTERED SHOWERS WERE NOTED OVER DAVIDSON COUNTY AS 830 AM 
APPROACHED. THERE WERE NO REMAINING REPORTS OF FLOODING. ALTHOUGH 
THERE WERE REPORTS OF AS MANY AS A DOZEN ROADS BEING CLOSED IN THE 
COUNTY OVERNIGHT DUE TO FLOODING...THE DAVIDSON COUNTY SHERIFF 
REPORTED CONDITIONS BEING MUCH IMPROVED. AS A RESULT...THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT WEDNESDAY MORNING
FOR CENTRAL NORTH CAROLINA. STAY TUNED TO THIS STATION FOR THE 
LATEST WEATHER INFORMATION.

LAT...LON 3579 8046 3584 8037 3597 8036 3598 8035
      3601 8005 3556 8006 3551 8007 3552 8017
      3572 8032

$$

DJF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:30 AM EDT, 57 minutes earlier.

Area forecast discussion, Aug 27, 3:30 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
330 AM EDT WED AUG 27 2008

.SYNOPSIS...
ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL SURGE NORTHWARD FROM
THE GULF.... BRINGING CLOUDY...RAINY CONDITIONS TO CENTRAL NORTH
CAROLINA TODAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM...

FIRST ORDER OF BUSINESS IS DETERMINING THE FATE OF THE CONVERGENCE
BOUNDARY NEAR SOUTH CAROLINA. THE NAM KEEPS THIS FEATURE NEARLY
STATIONARY TODAY. THE 00Z GFS HAS CONFIRMED THE PREVIOUS RUN AND
THE 00Z ECMWF IN MAKING THIS FEATURE MORE DIFFUSE AND LIFTING IT
NORTHWARD... ALTHOUGH THE GFS KEEPS THIS FEATURE MORE INTACT THAN
THE ECMWF. THE GFS HAS THIS CONVERGENCE ZONE ROUGHLY FROM
GOLDSBORO NORTHWEST TO EDEN. WITH THE NAM POOR PERFORMANCE...AND
REASONABLE CONTINUITY IN OTHER MODELS...SOMETHING CLOSE TO THE GFS
FOLLOWED. WEAK FRONT IN SOUTH VIRGINIA STAYS OUT OF CENTRAL NORTH
CAROLINA.

AS THE REMNANTS OF FAY CONTINUE TO LIFT NORTHWARD WINDS ALOFT WILL
WEAKEN WITH TIME TODAY. CURRENT WEAK INSTABILITY AND THIN LOW CAPE
VALUES WILL IMPROVE WITH THE HEAT OF THE DAY...WITH BEST THOUGH
MUCH WEAKER HELICITY IN OUR NORTHEAST PARTS. AT THIS TIME ANSON
AND STANLY COUNTIES UNDER A TORNADO WATCH. ASSUMING THE WINDS
WEAKEN AS EXPECTED... A WATCH DURING THE AFTERNOON IN CENTRAL
NORTH CAROLINA IS UNLIKELY.

AS WINDS WEAKEN TODAY...HEAVIER RAINS CURRENTLY IN THE WESTERN
PIEDMONT AND FOOTHILLS SHOULD SUBSIDE AND THE MAIN FOCUS SWITCH TO
THE NORTHWARD ADVANCING BOUNDARY. EXPECTING AT LEAST AN ADDITIONAL
INCH OF RAIN IN THE NORTHWEST PIEDMONT... PERHAPS TAPERING TO TWO
THIRDS INCH NORTHEAST...AND LEAST AMOUNTS IN OUR SOUTHEAST.

CURRENT FORECAST HIGH TEMPERATURES OF 75 TO 83 SHOULD BE REACHED
UNLESS RAIN PERIODS ARE MORE EXTENSIVE IN TIME THAN EXPECTED.

MODELS ARE ALL OVER THE BOARD WITH THE BOUNDARY TONIGHT. NAM
CONTINUES BOUNDARY STATIONARY NEAR SOUTH CAROLINA...GFS LOCATES IT
STATIONARY NEAR HIGHWAY 64...AND ECMWF LIFTS THE BOUNDARY INTO
VIRGINIA WHICH SEEMS MOST LOGICAL. WILL CAUTIOUSLY FOLLOW THE ECMWF
WITH LOW CONFIDENCE. THUS WILL CONTINUE THE TREND OF THE CURRENT
FORECAST IN HAVING HIGHEST RAIN CHANCES NORTH EARLY AND TRENDING
CHANCES DOWNWARD AFTER MIDNIGHT.

LOW TEMPERATURES THURSDAY MORNING NOT FAR FROM THOSE OF THIS
MORNING.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
AS OF 330 AM...

A MID AND UPPER LEVEL TROUGH LINGERS TO OUR WEST THURSDAY.
TROPICAL AIR MASS BEGINS TO ABATE... BUT THE AMOUNT OF DRYING IS
STILL IN QUESTION. WILL LEAVE THE CURRENT FIFTY PERCENT RAIN
CHANCE ALONE...AND TIP VALUES ONE WAY OR THE OTHER AFTER THE
MORNING MODEL RUNS. THE ABOVE MENTIONED TROUGH PROGRESSES EAST
FRIDAY AND COULD LEAVE AREAS WEST OF HIGHWAY ONE DRY.

AFTERNOON HIGHS MID 80S THURSDAY AND UPPER 80S FRIDAY. FRIDAY
MORNING LOWS SIMILAR TO THE PRIOR NIGHTS WITH LOWS 67 TO 72.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 255 PM TUESDAY...

SATURDAY NIGHT THROUGH TUESDAY: THE GFS AND ECMWF BEGIN TO DIFFER
DURING THIS TIME FRAME ON WHEN THE NEXT COLD FRONT MOVES THROUGH
THE AREA. THIS ALL HINGES ON THE AMPLIFICATION OF THE MID LEVEL
RIDGE TO OUR WEST. THE ECMWF IS MUCH STRONGER WITH THE STRONG AND
CORRESPONDINGLY SHOWS A MORE AMPLIFIED DOWNSTREAM
TROUGH...ALLOWING A QUICKER FRONTAL PASSAGE SATURDAY NIGHT WITH A
1025 MB RIDGING IN BY SUNDAY AFTERNOON. THE GFS IS LESS AMPLIFIED
AND THEREFORE SLOWER WITH THE FROPA. TAKING A LOOK AT THE GFS
ENSEMBLES DID NOT CLEAR UP THE SITUATION WITH THE ENSEMBLE MEMBERS
SPLIT ABOUT HALFWAY BETWEEN THE OP GFS AND ECMWF. FOR NOW...WILL
LEAN TOWARD THE HPC/ECMWF SOLUTION OF A FRONTAL PASSAGE LATE
SATURDAY NIGHT INTO EARLY SUNDAY. WILL LINGER SMALL POPS THROUGH
THIS TIME...WITH A DRYING TREND BY LATE SUNDAY. MONDAY AND TUESDAY
LOOK DRY WITH THE SFC HIGH RIDGING IN FROM THE NORTHEAST. HIGH
TEMPS WILL COOL DOWN INTO THE LOW TO MID 80S WITH LOWS COOLING
INTO THE LOW TO MID 60S BY THE BEGINNING OF THE WEEK.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
AS OF 230 AM WEDNESDAY...

SURFACE HIGH PRESSURE CENTERED OVER SOUTHERN QUEBEC WILL CONTINUE TO
EXTEND SOUTHWARD INTO THE MID ATLANTIC STATES... AND RESULT IN
CONTINUED COLD AIR DAMMING AND RESULTANT LIFR TO MVFR CEILINGS AND
MOSTLY MVFR VISIBILITIES ACROSS MOST OF CENTRAL NC THROUGH THE TAF
PERIOD. IN ADDITION... STRONG AND VERY MOIST SOUTHERLY FLOW ABOVE
2000 FEET WILL CONTINUE TO OVERRUN EASTERLY SURFACE WINDS ASSOCIATED
WITH THE SURFACE HIGH... AND RESULT IN WIDESPREAD RAIN THROUGH
MID-MORNING... MOST CONCENTRATED AT KGSO/KINT AND POINTS SOUTHWEST
WHERE THE MOIST SOUTHERLY FLOW IS EXPECTED TO BE STRONGEST AND WHERE
THE SLOPING TERRAIN WILL AUGMENT LIFT. THE CHARACTER OF THE
PRECIPITATION WILL LIKELY BECOME MORE CONVECTIVE/SHOWERY IN NATURE
THIS AFTERNOON... ESPECIALLY ALONG AND SOUTH OF A WARM FRONT THAT IS
FORECAST TO RETREAT SLOWLY NORTHWARD FROM SOUTH CAROLINA THIS
MORNING. CEILINGS WILL ALSO LIKELY RISE TO MVFR TO THE SOUTH OF THIS
BOUNDARY... WHILE LIFR/IFR CONDITIONS WILL PERSIST TO THE NORTH
WHERE THE SATURATED COLD AIR DAMMING AIRMASS IS APT TO PERSIST.
THUS... EXPECT THE BEST CHANCE OF THUNDER AND MVFR CEILINGS AT KFAY
THIS AFTERNOON... FOR EXAMPLE.

LIFR/IFR CEILINGS ARE EXPECTED TO REDEVELOP AT ALL TERMINALS TONIGHT
(OR CONTINUE WHERE THEY NEVER IMPROVE THIS AFTERNOON)... AS
NOCTURNAL COOLING STRENGTHENS THE SATURATED COLD AIR DAMMING
AIRMASS.

LOOKING BEYOND TONIGHT... THURSDAY WILL BE A DAY OF TRANSITION FROM
THE VERY POOR AVIATION CONDITIONS ASSOCIATED WITH THE COLD AIR
DAMMING TO VFR CONDITIONS BY FRIDAY. GENERALLY VFR CONDITIONS...
ASIDE FROM BRIEFLY REDUCED CEILINGS AND VISIBILITIES IN DIURNAL
SHOWERS AND THUNDERSTORMS (MAINLY IN THE EASTERN HALF OF THE
STATE)... ARE THEN EXPECTED THROUGH SUNDAY.  -MWS

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...MWS
Hazardous weather outlook, Aug 27, 2:04 AM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
204 AM EDT WED AUG 27 2008

NCZ073-083-280615-
STANLY-ANSON-
204 AM EDT WED AUG 27 2008

...TORNADO WATCH 869 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

HEAVY RAINFALL IS POSSIBLE OVERNIGHT. LOCALLY HEAVY DOWNPOURS
COULD PRODUCE A QUARTER TO HALF INCH OF RAIN IN LESS THAN A HALF
HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR
DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE THREAT OF MODERATE TO HEAVY RAIN WILL PERSIST THROUGH
THURSDAY. THE BEST CHANCE FOR HEAVY RAIN WILL BE IN THE TRIAD AND
SOUTHWEST PIEDMONT...WHERE RAINFALL TOTALS OF UP TO 2 TO 3 INCHES
WILL BE POSSIBLE.

ALSO... AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE DAY
WEDNESDAY... MAINLY OVER THE SOUTHERN AND WESTERN PIEDMONT. AT THIS
TIME... THE CHANCE FOR SEVERE WEATHER IS SMALL... HOWEVER PEOPLE ARE
ADVISED TO KEEP UP WITH THE LATEST FORECASTS AND CONDITIONS THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ021>023-038-039-074-084-280615-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-MONTGOMERY-RICHMOND-
204 AM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL IS POSSIBLE OVERNIGHT. LOCALLY HEAVY DOWNPOURS
COULD PRODUCE A QUARTER TO HALF INCH OF RAIN IN LESS THAN A HALF
HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR
DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE THREAT OF MODERATE TO HEAVY RAIN WILL PERSIST THROUGH
THURSDAY. THE BEST CHANCE FOR HEAVY RAIN WILL BE IN THE TRIAD AND
SOUTHWEST PIEDMONT...WHERE RAINFALL TOTALS OF UP TO 2 TO 3 INCHES
WILL BE POSSIBLE.

ALSO... AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE DAY
WEDNESDAY... MAINLY OVER THE SOUTHERN AND WESTERN PIEDMONT. AT THIS
TIME... THE CHANCE FOR SEVERE WEATHER IS SMALL... HOWEVER PEOPLE ARE
ADVISED TO KEEP UP WITH THE LATEST FORECASTS AND CONDITIONS THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ007>011-024>028-040>043-075>078-085-086-088-089-280615-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
204 AM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL IS POSSIBLE OVERNIGHT. LOCALLY HEAVY DOWNPOURS
COULD PRODUCE A QUARTER TO HALF INCH OF RAIN IN LESS THAN A HALF
HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR
DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE THREAT OF MODERATE TO HEAVY RAIN WILL PERSIST THROUGH
THURSDAY.

ALSO... AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE DAY
WEDNESDAY... MAINLY OVER THE SOUTHERN AND WESTERN PIEDMONT. AT THIS
TIME... THE CHANCE FOR SEVERE WEATHER IS SMALL... HOWEVER PEOPLE ARE
ADVISED TO KEEP UP WITH THE LATEST FORECASTS AND CONDITIONS THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Special weather statement, Aug 26, 10:31 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1031 PM EDT TUE AUG 26 2008

NCZ021-022-038-039-073>075-083>085-270430-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-ANSON-
RICHMOND-SCOTLAND-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE...TROY...
SOUTHERN PINES...WADESBORO...ROCKINGHAM...LAURINBURG
1031 PM EDT TUE AUG 26 2008

...MODERATE TO HEAVY RAINFALL MOVING INTO THE WESTERN PIEDMONT AND
WESTERN SANDHILLS...

A LARGE AREA OF MODERATE TO HEAVY RAINFALL WILL MOVE NORTHEAST
INTO PORTIONS OF THE WESTERN PIEDMONT AND WESTERN SANDHILLS OF
CENTRAL NORTH CAROLINA THROUGH 1230 AM. HOURLY RAINFALL AMOUNTS
WILL GENERALLY BE AROUND A HALF OF AN INCH... WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

SOME LOCATIONS TO BE AFFECTED INCLUDED... WADESBORO...
ROCKINGHAM... CARTHAGE... TROY... ALBEMARLE... LEXINGTON...
WINSTON-SALEM... GREENSBORO... AND ASHEBORO.

MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BRIEF
FLOODING OF LOW LYING AREAS AND STREET INTERSECTIONS MAY OCCUR.

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 6:44 AM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 6:49 AM EDTFlash Flood WarningRAHRandolph116 min
Aug 27, 7:24 AM EDTAreal Flood AdvisoryRAHForsyth, Guilford111 min
Aug 27, 7:33 AM EDTFlash Flood WarningRAHGuilford117 min
Aug 27, 7:48 AM EDTTornado WarningRAHHoke27 min
Aug 27, 8:06 AM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more114 min
Aug 27, 9:10 AM EDTTornado WarningRAHCumberland, Sampson20 min
Aug 27, 9:27 AM EDTFlash Flood WarningRAHGuilford2 hr
Aug 27, 9:48 AM EDTTornado WarningRAHHarnett27 min
Aug 27, 10:07 AM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Johnston, Nash, Person and 3 more3 hr
Aug 27, 10:17 AM EDTFlash Flood WarningRAHForsyth103 min
Aug 27, 10:45 AM EDTTornado WarningRAHJohnston, Sampson30 min
Aug 27, 11:00 AM EDTFlash Flood WarningRAHJohnston, Sampson3 hr
Aug 27, 11:01 AM EDTFlash Flood WatchRAHAlamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more13 hr
Aug 27, 11:39 AM EDTFlash Flood WarningRAHGuilford81 min
Aug 27, 12:09 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 12:33 PM EDTSevere Thunderstorm WarningRAHSampson42 min
Aug 27, 12:37 PM EDTTornado WarningRAHGuilford, Randolph23 min
Aug 27, 12:38 PM EDTTornado WarningRAHGuilford47 min
Aug 27, 12:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance44 min
Aug 27, 12:50 PM EDTSevere Thunderstorm WarningRAHAlamance25 min
Aug 27, 12:56 PM EDTTornado WarningRAHRandolph34 min
Aug 27, 1:01 PM EDTTornado WarningRAHChatham44 min
Aug 27, 1:03 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford42 min
Aug 27, 1:06 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 1:14 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph46 min
Aug 27, 1:22 PM EDTFlash Flood WarningRAHRandolph113 min
Aug 27, 1:23 PM EDTTornado WarningRAHNash, Wilson37 min
Aug 27, 1:29 PM EDTTornado WarningRAHGuilford, Randolph46 min
Aug 27, 1:41 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake34 min
Aug 27, 1:55 PM EDTTornado WarningRAHNash, Wilson35 min
Aug 27, 2:10 PM EDTTornado WarningRAHFranklin, Johnston, Nash, Wake35 min
Aug 27, 2:14 PM EDTTornado WarningRAHSampson31 min
Aug 27, 2:20 PM EDTAreal Flood AdvisoryRAHSampson, Wayne3 hr
Aug 27, 2:31 PM EDTTornado WarningRAHNash27 min
Aug 27, 2:33 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham42 min
Aug 27, 2:38 PM EDTTornado WarningRAHLee37 min
Aug 27, 2:42 PM EDTFlash Flood WarningRAHAlamance3 hr
Aug 27, 2:43 PM EDTTornado WarningRAHSampson47 min
Aug 27, 2:48 PM EDTTornado WarningRAHHalifax42 min
Aug 27, 2:53 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax112 min
Aug 27, 3:20 PM EDTSevere Thunderstorm WarningRAHHarnett25 min
Aug 27, 3:32 PM EDTAreal Flood AdvisoryRAHHarnett118 min
Aug 27, 3:42 PM EDTTornado WarningRAHDurham27 min
Aug 27, 4:01 PM EDTAreal Flood AdvisoryRAHDurham, Harnett, Johnston, Nash, Wake3 hr
Aug 27, 4:03 PM EDTTornado WarningRAHAlamance, Chatham42 min
Aug 27, 4:23 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Lee, Orange, Randolph2 hr
Aug 27, 4:32 PM EDTFlash Flood WarningRAHChatham3 hr
Aug 27, 4:39 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange51 min
Aug 27, 4:54 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange41 min
Aug 27, 5:08 PM EDTFlash Flood WarningRAHDavidson, Randolph3 hr
Aug 27, 5:19 PM EDTFlash Flood WarningRAHChatham, Orange3 hr
Aug 27, 6:10 PM EDTRiver Flood WarningRAHAlamance14 hr
Aug 27, 6:14 PM EDTRiver Flood WarningRAHChatham27 hr
Aug 27, 6:16 PM EDTFlash Flood WarningRAHHarnett, Lee, Moore3 hr
Aug 27, 6:53 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 27, 7:29 PM EDTFlash Flood WarningRAHChatham3 hr

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.